Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

August 5, 2021Haskell County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Aug 5, 2021, 2:48 PM CDT for Haskell County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2021, 2:48 PM CDT (19:48 UTC)
Expired
Aug 5, 2021, 3:15 PM CDT
In force
27 min
Issued by
NWS Tulsa, OK
Hail
0.00 in
Wind
50

County Haskell County, OK

The radar

The Western Arkansas radar (KSRX), 69 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1108 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

904 
WWUS84 KTSA 051948
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
248 PM CDT Thu Aug 5 2021
 
OKZ070-072-074-052015-
Haskell OK-Muskogee OK-Sequoyah OK-
248 PM CDT Thu Aug 5 2021

...A strong thunderstorm will impact portions of northeastern
Haskell, western Sequoyah and southeastern Muskogee Counties through
315 PM CDT...

At 248 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
south of Webbers Falls, moving east at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations in or near the path include...
Vian...                           Gore...
Webbers Falls...                  Tamaha...
Lake Tenkiller State Park...      

This includes Interstate 40 in Oklahoma between mile markers 280 and
298.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3533 9518 3549 9526 3562 9501 3537 9489
TIME...MOT...LOC 1948Z 248DEG 8KT 3544 9514 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

Lacy

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 5, 1:50 PM CDT, 58 minutes earlier.

Area forecast discussion, Aug 5, 1:50 PM CDT, 58 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
150 PM CDT Thu Aug 5 2021

.DISCUSSION...

A shortwave trough is sliding across the Plains today. Higher
level cloud cover in association with the wave has restricted
heating across much of NE OK and far NW AR thru the day. Storms
are forming to the south where daytime heating can work with the
increasing synoptic scale lift from the approaching wave. Thus,
the higher PoPs from the late afternoon and into the evening will
be from southeast OK into western AR. Radar estimates have
indicated pockets of locally heavy rainfall with the storms over
central OK, and this potential will spread east into our area as
well. Gusty winds will also be possible, though potential for
severe gusts is pretty low. Some redevelopment of showers and
storms is possible later tonight across far eastern OK into
western AR, with the potential lingering into Friday morning. By
Friday afternoon, the wave should be to our east, with only a
slight chance of an afternoon shower or storm east of the I-49
corridor.

Friday will mark the beginning of the next stretch of hot and
humid weather that will persist into the first part of next week.
Heat headlines are likely for some areas by Saturday. A wave
passing by to our north over the weekend will bring some potential
for storms to NE OK and far NW AR. Rising mid level heights should
bring an end to storm chances for the beginning of the next work
week. Much uncertainty exists for the latter part of next week.
The latest iteration of the EC shows more ridging over the Plains
compared to previous runs, so who knows if we get a true break
from the upcoming heat wave toward the end of next week. FWIW, the
GFS brings a weak boundary in with some shower and storm chances.
We'll just have to wait and see.

Lacy

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   68  94  74  97 /  10   0   0   0
FSM   70  92  71  95 /  40  10   0   0
MLC   67  93  72  95 /  40   0   0   0
BVO   64  93  69  95 /   0   0   0  10
FYV   64  88  67  91 /  40  20   0   0
BYV   66  88  69  92 /  40  20   0   0
MKO   67  91  71  94 /  20   0   0   0
MIO   66  90  70  93 /  10   0   0   0
F10   66  93  71  95 /  20   0   0   0
HHW   70  91  71  93 /  20  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....30
Hazardous weather outlook, Aug 5, 12:34 PM CDT, 2 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1234 PM CDT Thu Aug 5 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1234 PM CDT Thu Aug 5 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Showers and thunderstorms are ongoing early this afternoon across
central Oklahoma, and are moving eastward toward parts of east
central and southeast Oklahoma. Additional thunderstorm development
is expected in eastern Oklahoma and northwest Arkansas through the
afternoon and into the evening, in association with a disturbance
pushing through the region. The stronger storms may produce gusty
winds.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...No Hazards.
SATURDAY AND SUNDAY...Thunderstorm Potential...
                      Dangerous Heat Potential.
MONDAY AND TUESDAY...Dangerous Heat Potential.
WEDNESDAY...Thunderstorm Potential...Dangerous Heat Potential.

EXTENDED DISCUSSION...
Heat and humidity will build across the area Friday and continue
through the weekend and into the next work week. Afternoon heat
index values of 100 to 109 degrees will be common over the weekend
and into next week.

Another disturbance will move through the area Saturday night
into Sunday bringing another chance for showers and storms,
mainly to northeast Oklahoma. Low chances for storms will return
by the middle of next week as activity expected to develop to the
north in Kansas could impact parts of northeast Oklahoma and
northwest Arkansas.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 5, 2:48 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
248 PM CDT Thu Aug 5 2021

OKZ070-072-074-052015-
Haskell OK-Muskogee OK-Sequoyah OK-
248 PM CDT Thu Aug 5 2021

...A strong thunderstorm will impact portions of northeastern
Haskell, western Sequoyah and southeastern Muskogee Counties through
315 PM CDT...

At 248 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
south of Webbers Falls, moving east at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations in or near the path include...
Vian...                           Gore...
Webbers Falls...                  Tamaha...
Lake Tenkiller State Park...

This includes Interstate 40 in Oklahoma between mile markers 280 and
298.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3533 9518 3549 9526 3562 9501 3537 9489
TIME...MOT...LOC 1948Z 248DEG 8KT 3544 9514

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Lacy

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 4:09 PM CDTSpecial Weather StatementTSAOsage36 min
Aug 5, 4:23 PM CDTSpecial Weather StatementTSATulsa37 min
Aug 5, 4:25 PM CDTSpecial Weather StatementTSAPawnee35 min
Aug 5, 4:49 PM CDTSpecial Weather StatementTSATulsa26 min
Aug 5, 4:54 PM CDTAreal Flood AdvisoryTSAHaskell, Latimer, LeFlore, Pittsburg, Sequoyah3 hr
Aug 5, 5:46 PM CDTSpecial Weather StatementTSAOsage29 min
Aug 5, 3:54 PM CDTSpecial Weather StatementTSASebastian51 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.